MAUDE Adverse Event Report: MEDTRONIC GRAND RAPIDS EOPA 3D ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC GRAND RAPIDS EOPA 3D ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 78322
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure requiring aortic cannulation for cardiopulmonary bypass using an eopa 3d arterial cannula for mitral valve surgery, a hole was observed in the wire-wound portion of the first cannula and a small blood jet was seen from that area.The estimated patient blood loss was approximately 20 ml.The leak occurred after connection to the perfusion circuit, flow was initiated but the patient was not cross clamped yet.The first cannula was removed and replaced with an identical eopa 3d arterial cannula, and the same issue occurred.A hole and leak in the same region of the wire-wound portion, was observed with the second cannula.The estimated patient blood loss for the second cannula was less than 20 ml.The second cannula was also removed and replaced.A third cannula of a different size was then used to complete the procedure.The patient required three cannulation attempts, which delayed going onto cardiopulmonary bypass by approximately 10 minutes and increased procedure time.There was also an increased risk of complications associated with repeated cannulation.No additional fluid or blood transfusion was required.No clamps were p laced on the wire-wound portion, the cannulae were not heated or cooled, and there was no obvious damage to the packaging or other portions of the cannulae.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EOPA 3D ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC GRAND RAPIDS
620 watson sw
grand rapids MI 49504
Manufacturer (Section G)
MEDTRONIC GRAND RAPIDS
620 watson sw
grand rapids MI 49504
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24938197
Report Number3003955307-2026-00042
Device Sequence Number18809281
Product Code DWF
UDI-Device Identifier00199150023257
UDI-Public(01)00199150023257(17)290112(10)0232798416(20)01
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78322
Device Catalogue Number78322
Device Lot Number0232798416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight64 KG